Alert archive / Florida / Wind Advisories in 2020
Wind Advisory 12, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Nov 19, 2020, 12:23 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2020, 12:23 PM EST (17:23 UTC)
- Expired
- Nov 19, 2020, 9:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
213 WWUS72 KMLB 191723 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 1223 PM EST Thu Nov 19 2020 FLZ047-054-059-064-200200- /O.NEW.KMLB.WI.Y.0012.201119T1723Z-201120T0200Z/ Southern Brevard-Indian River-St. Lucie-Martin- Including the cities of Melbourne, Palm Bay, Rockledge, Sebastian, Vero Beach, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, and Stuart 1223 PM EST Thu Nov 19 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...East winds 20 to 25 mph with gusts up to 35 mph. * WHERE...Barrier islands of Southern Brevard, Indian River, St. Lucie and Martin Counties. * WHEN...Until 9 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects and tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure trash cans, lawn furniture, and other loose outdoor objects that can be easily blown around by strong winds. && $$ Rodriguez/Combs
1 follow-up statement
669 WWUS72 KMLB 200157 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 857 PM EST Thu Nov 19 2020 FLZ047-054-059-064-200300- /O.EXP.KMLB.WI.Y.0012.000000T0000Z-201120T0200Z/ Southern Brevard-Indian River-St. Lucie-Martin- Including the cities of Melbourne, Palm Bay, Rockledge, Sebastian, Vero Beach, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, and Stuart 857 PM EST Thu Nov 19 2020 ...WIND ADVISORY WILL EXPIRE AT 9 PM EST THIS EVENING... Occasional gusts up to 35 mph will occur over the barrier islands of the Space and Treasure coasts overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Nov 19, 9:43 AM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Nov 19, 9:43 AM EST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
943 AM EST Thu Nov 19 2020
.UPDATE...
Scattered showers ongoing, mainly from Brevard County
southward. Cell movement is towards the west around 20 mph. Only
made slight changes to the PoPs for this afternoon and evening, by
increasing the chances farther inland through the afternoon.
A strong high pressure system in the SE US continues to provide a
tight pressure gradient over the local area, causing breezy to windy
conditions across the ECFL, especially along the coast. Winds are
ENE around 10 to 15 mph with gusts up to 25 mph possible. Light
showers and sprinkles will continue this afternoon, moving farther
inland throughout the afternoon. Highest coverage will be from
Brevard county southward. The strong onshore flow through will
increase the low level moisture leading to onshore moving marine
stratocu that will produce partly cloudy to mostly cloudy skies
today. Max temps today will rise to mid 70s with overnight lows
in the lower 60s along the interior and upper 60s to lower 70s
along the coast.
Hazardous beach and surf conditions continue today with a high surf
advisory and a high risk for rip currents in effect at the area
beaches, for rough surf, large breaking waves and dangerous rip
currents. Entering the surf is not advised today.
&&
.Aviation...
VFR conditions expected through the TAF period. Light showers moving
in from the Atlantic ongoing. These showers and sprinkles are
expected to continue this afternoon and evening. Included VCSH along
the coast starting at 14Z. May need to amend inland TAF sites to
include VCSH if the showers make it that far inland. Stratocumulus
deck is moving in from the Atlantic, causing BKN-OVC040-050. This
deck is expected to last most of the day, with intermittent breaks in
the interior terminals from time to time. Breezy conditions continue
today, but slightly less from yesterday, especially along the coast.
East to NE winds today around 15 to 20 KT with gusts up to 25 KT
possible.
&&
.Marine...
Scattered showers ongoing. Movement is quick towards the coast.
Winds just off the surface are about 25 KT, allowing for cell
movement to be around 20-25 KT. While these showers are light, they
are quiet gusty, with gusts up to 40 KT. These showers are expected
to continue this afternoon and evening. Hazardous boating and surf
conditions continues today, with a small craft advisory in effect.
Generally east-northeast winds will range 20-25 kt with gusts to
around 30 kt, slightly decreasing tonight. Seas 6-8 ft nearshore and
building to 7-10 ft offshore.
&&
.HYDROLOGY...
The Saint Johns River at Astor is forecast to remain in Minor Flood
Stage through the weekend and into next week. Forecast details are
available on the daily River Flood Statement issued by NWS Melbourne
until further notice.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 66 78 66 / 20 20 20 20
MCO 76 63 80 64 / 20 20 10 20
MLB 76 69 78 70 / 20 20 20 20
VRB 77 70 80 70 / 20 20 20 20
LEE 76 62 79 62 / 10 10 10 10
SFB 76 63 79 64 / 20 20 20 20
ORL 77 64 80 66 / 20 20 10 20
FPR 77 70 79 70 / 20 20 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory until 4 AM EST Friday for Coastal Volusia-
Indian River-Martin-Northern Brevard-Southern Brevard-St.
Lucie.
AM...Small Craft Advisory until 4 AM EST Sunday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
Watson/Rodriguez/CombsHazardous weather outlook, Nov 19, 4:34 AM EST, 7 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 434 AM EST Thu Nov 19 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-200100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 434 AM EST Thu Nov 19 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .HIGH WIND IMPACT... Winds will become breezy again this morning through early evening from the northeast to east and increase to 15 to 20 mph, with frequent gusts of 25 to 30 mph along the coastal communities. Boating on the intracoastal waters, rivers and inland lakes is not advised, as these windy conditions will cause rough chop that may be able to capsize small boats. .COASTAL FLOOD IMPACT... High surf conditions and large breaking waves are expected today along the east central Florida beaches. Minor beach erosion could be possible, especially near high tides, which today will be between 1030 and 1130 AM and again between 1030 and 1130 PM. .RIP CURRENT IMPACT... Wind and ocean conditions will result in a High Risk for dangerous rip currents at area beaches today. Entering the water is not recommended today. .WIND AND SEA IMPACT... A fresh to strong northeast to east breeze will produce hazardous boating conditions across the coastal waters today and tonight. Northeast to east winds 20 to 25 knots with seas 7 to 10 feet are expected and a Small Craft Advisory remains in place for the adjacent Atlantic waters. .RIVER FLOOD IMPACT... The Saint Johns River at Astor is forecast to remain in Minor Flood Stage through late week. River levels at Deland, Sanford and Lake Harney are forecast to remain elevated, but just below Action Stage. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Boating and beach conditions will remain hazardous across the Atlantic waters of central Florida through at least the weekend as a fresh to strong easterly breeze will continue to keep seas elevated across the coastal waters. The stronger onshore winds and elevated swells will lead to rough surf and a high risk or rip currents at area beaches through the remainder of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Negron
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 2:50 AM EST | Rip Current Statement | MLB | Volusia | 4 days |
| Nov 19, 2:50 AM EST | High Surf Advisory | MLB | Volusia | 49 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.